PMR

PMR

I have been getting very swollen ankles and cramp in both feet and pain traveling up my shines and cramp in my calves and hands at the same time I am also getting a very swallon face and really bad sweating from my face I get a pulse in my ear and temples and my eyes keep going funny and end up with white bits of crusts around my eyes, I also have pains in my feet thighs shoulder hands wrists bottom of back neck and ribs I have been told I have ostreoartheritis ostreoporosis as well as pmr. Is there anyone out there who also has these symptoms ?

6 Replies

oldestnewest
  • Do you have a diagnosis of pmr or GCA? A Pulse in the ear, can be a symptom of GCA, it was in my case and syncs with your pulse in the wrist. If you are having temple pain and problems with your vision, you need to be seen by a dr asap. The sweating can be a symptom of pmr/ GCA, but it can also be due to Prednisolone. With the symptoms you've described I would be hot footing it to A&E, if you already have a GCA diagnosis, I'd be increasing my dose. Please see a Dr asap, or phone 111 and explain your symptoms to them. Take care X

  • That could be a picture of my feet, I took Frusemide for a while to reduce the water retention, as I could not walk. But this makes me sweat even more I think. I try not to take it daily. I also get cramps in my toes and feet, which may be the PMR - but I feel more likely the preds. My face is swollen and oh, my neck! I look like one of those rabbits with the big rough round their neck and all the evident bones I had in my neck and collar bones are non existent now - I look like a body builder. (I have been on preds since June for PMR&GCA now 25mgs). The back of my neck continually aches and I get intermittent pain behind my ribs on the right hand side. So, I have no answers, but didn't want to let you feel you are alone, it varies it appears from person to person, but usually on this forum you will find someone that understands the struggle you are going through.

    I am sure a clever clinical person will give you lots of answers - I shall be interested too.

  • I would say that your pulse in ear and temple needs dealing with asap, I had the symptoms (I now realise) of PMR for a couple of years without the correct diagnosis! Diagnosis ranging from gout, artheritis, etc. I have never really been to doctor for illnesses before, having been very lucky with health and felt extremely guilty about keeping going back, but on my last visit of going back before diagnosis, I had tinnitus quite badly, a per enact rushing sound in my ear , headache (severe) and the intense pulsating in side of head above ear! GP said she suspected GCA and I was sent away with 15mg of Pred and by the evening the GP had consulted the hospital and phoned to tell me to up the Pred to 60 mg that night and again the following morning, within 24 hrs it had all stopped, but now having probes reducing but symptoms of CGA have abated. I also get the cramps that you speak of, but whenever. Mention to GP it is not really answered, prob is they are not experts, but there do not seem to be very many in this field! Good luck and get to A&E!

  • Grandma, as runrig has asked in her reply to your post, do you actually have a diagnosis of PMR and are you on steroid treatment? If so, most of us on this forum will identify with most or all of your symptoms and the side effects of treatment.

    If you haven't got a definitive diagnosis of PMR, then I echo runrig's advice from either your GP or at A&E - the latter immediately if you have any problems with your vision, such as pain or blurring, as that could be a sign of GCA which needs prompt treatment with very high dose steroids to protect your eyesight.

    We need to know a little bit more before we can offer you any advice from our experiences. But PMR aside, that swelling alone needs emergency medical advice and treatment.

  • Sorry new on here took me a while to find out how to reply the answer is yes I have been diagnosis with per the doctor put me on 40 preds and been on preds since dec2014 going from 40 to 15 mg back up to 40 and so on, not seeing doctor very often as they are always fully booked and can't get an appointment I will be seeing a rheumatologist on Wednesday hopefully get some help then. Thank you for your reply😀

  • All of you who have cramps - try magnesium supplements. It is the standard first thing to try in most of mainland Europe so worth a go as it can't do any harm. Pred makes you lose more magnesium in your urine so is a likely culprit.

    If you have been told you have pmr - what dose of pred are you on because it sounds as if you may not be on high enough a dose to manage the symptoms.

    My feet were swollen like that - until I spent 3 weeks in hospital and they magically (it seemed) went back to normal. According to the GP that was most likely because I was sitting with my feet up most of the time. However, I was also put onto BP meds because I have atrial fibrillation and that improved it too although it wasn't entirely gone. I'm not on any diuretics (water tablets) at all though.

    I went to a physiotherapist for something else but he suggested doing some manual lymph drainage for the swollen feet and legs. He started by doing just the worst leg for one session - within a couple of days BOTH legs were far less swollen and have never swollen up again. It is also something well worth trying - if you can't find someone who can do it call the local cancer clinic or Macmillan nurses and ask them - it is routinely done for post-mastectomy patients so they will know how to find someone.

    It also sounds as if you might have some "dry eye" problems - do they water a lot? If so ask the doctor or the pharmacist for some artificial tears that might help.

You may also like...